Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 48, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 28, 2014, 4:00 PM MDT for Blaine County, Idaho. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2014, 4:00 PM MDT (22:00 UTC)
- Expired
- Sep 28, 2014, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 136 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WGUS55 KPIH 282200
FFWPIH
IDC013-290100-
/O.NEW.KPIH.FF.W.0048.140928T2200Z-140929T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
400 PM MDT SUN SEP 28 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO FOR THE BEAVER CREEK
BURN AREA...
* UNTIL 700 PM MDT
* AT 4 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO HEAVY PRECIPITATION AMOUNTS CAPABLE OF PRODUCING FLASH FLOODING
OVER THE BEAVER CREEK BURN AREA. DEBRIS FLOWS ARE HIGHLY LIKELY.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN BLAINE COUNTY SPECIFICALLY THE BEAVER CREEK BURN
AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4374 11468 4376 11449 4360 11452 4363 11434
4349 11431 4346 11452 4348 11452 4349 11456
4352 11459 4356 11459 4360 11469 4365 11467
4368 11470
$$
TW3 follow-up statements
537
WGUS75 KPIH 282333
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
533 PM MDT SUN SEP 28 2014
IDC013-290100-
/O.CON.KPIH.FF.W.0048.000000T0000Z-140929T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
533 PM MDT SUN SEP 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY RAIN
CAPABLE OF PRODUCING FLASH FLOODING OVER THE BEAVER CREEK BURN AREA.
&&
LAT...LON 4374 11468 4376 11449 4360 11452 4363 11434
4349 11431 4346 11452 4348 11452 4349 11456
4352 11459 4356 11459 4360 11469 4365 11467
4368 11470
$$
TW381
WGUS55 KPIH 290054
FFWPIH
IDC013-290300-
/O.EXT.KPIH.FF.W.0048.000000T0000Z-140929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
654 PM MDT SUN SEP 28 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO FOR THE BEAVER CREEK
BURN AREA...
* UNTIL 900 PM MDT
* AT 654 PM MDT...FLASH FLOODING IS LIKELY AS RADAR IMAGERY
INDICATES MODERATE TO HEAVY RAIN FALL STARTING TO MOVE BACK OVER THE
BEAVER CREEK BURN AREA.
LOCATIONS INCLUDE RURAL AREAS OF WESTERN BLAINE COUNTY OVER THE
BEAVER CREEK BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4374 11468 4376 11449 4360 11452 4363 11434
4349 11431 4346 11452 4348 11452 4349 11456
4352 11459 4356 11459 4360 11469 4365 11467
4368 11470
$$
TW532
WGUS75 KPIH 290257
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
857 PM MDT SUN SEP 28 2014
IDC013-290303-
/O.EXP.KPIH.FF.W.0048.000000T0000Z-140929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
857 PM MDT SUN SEP 28 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR WEST CENTRAL
BLAINE COUNTY...
EXPECT LIGHT TO MODERATE PRECIPITATION TO CONTINUE THROUGH 1030 PM.
THOUGH FLASH FLOODING IS NOT EXPECTED PLEASE USE CAUTION WHEN GOING
THROUGH THE BEAVER CREEK BURN AREA.
LAT...LON 4374 11468 4376 11449 4360 11452 4363 11434
4349 11431 4346 11452 4348 11452 4349 11456
4352 11459 4356 11459 4360 11469 4365 11467
4368 11470
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 1:47 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 28, 1:47 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT SUN SEP 28 2014 .DISCUSSION...A STRONG LOW PRESSURE SYSTEM REMAINS OVER CENTRAL NEVADA THIS AFTERNOON. ANOTHER ROUND OF SHOWERS IS MOVING INTO EAST IDAHO FROM UTAH AND WYOMING. MODELS SHOW THIS ROUND OF SHOWERS MOVING THROUGH THE SNAKE PLAIN AND THROUGH THE CENTRAL MOUNTAINS TONIGHT. ANYWHERE BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH OF RAIN COULD FALL TIME...DEPENDING UPON LOCATION TO THE CENTER OF THE BAND. ON MONDAY THE LOW WILL MOVE OVER EAST IDAHO. THE MODELS HAVE CHANGED NOTICEABLY WITH THE PLACEMENT OF THE WRAP AROUND RAIN. GFS AND NAM BOTH KEEP THE WIDESPREAD WRAP AROUND RAIN ACROSS WESTERN IDAHO ON MONDAY. EXPECT MAINLY CONVECTIVE SCATTERED SHOWERS ACROSS EAST IDAHO ON MONDAY...MOST NOTABLY DURING THE AFTERNOON. BY TUESDAY THE LOW WILL MOVE THROUGH THE ROCKIES AND INTO THE NORTHERN PLAINS. UPSLOPE FLOW ACROSS THE REGION WILL CONTINUE LIGHT RAIN SHOWERS...MAINLY ACROSS THE EASTERN HIGHLANDS. ON WEDNESDAY...A COLD FRONT WILL MOVE THROUGH THE REGION. ISOLATED SHOWERS REMAIN POSSIBLE ACROSS THE EASTERN HIGHLANDS FOR WEDNESDAY. EXPECT DRIER AND COOLER WEATHER TO ARRIVE WEDNESDAY NIGHT. A POSSIBLE FROST/FREEZE SITUATION REMAINS FOR WEDNESDAY NIGHT AS TEMPS FALL INTO THE MID TO LOW 30S ACROSS THE SNAKE PLAIN. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE DURATION OF THE FORECAST. EXPECT GRADUALLY WARMING TEMPS WITH 70S LIKELY BY NEXT WEEKEND. VALLE && .AVIATION...A DEEP UPPER LOW OVER NEVADA WILL CONTINUE TO PRODUCE SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION THROUGH THIS EVENING. THE WIDESPREAD THREAT OF SHOWERS WILL CONTINUE INTO TUESDAY AND THEN GRADUALLY DECREASE. MAINLY VFR CIGS AND VIS ARE EXPECTED TO PREVAIL EXCEPT FOR OCCASIONAL MVFR CIGS IN HEAVIER PRECIP. DSH && .FIRE WEATHER...A DEEP UPPER LOW OVER NEVADA WILL CONTINUE TO SPAWN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY. THE UPPER LOW BEGINS TO FILL AND MOVE NORTHEAST ON MONDAY...AND PRECIPITATION DIMINISHES SOMEWHAT MONDAY NIGHT. ANOTHER UPPER TROUGH DROPS IN FROM THE NORTHWEST ON TUE WITH SHOWERS MAINLY IN THE MOUNTAINS. UPPER RIDGING BUILDS INTO THE WEST COAST WEDNESDAY NIGHT WITH DRY CONDITIONS LATE IN THE WEEK AND INTO THE WEEKEND. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Sep 28, 10:25 AM MDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1025 AM MDT SUN SEP 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HEAVY RAIN 4 N INKOM 42.85N 112.26W
09/28/2014 M1.64 INCH BANNOCK ID TRAINED SPOTTER
TWO-DAY TOTAL RAINFALL ENDING AT OBSERVATION TIME, 0833
AM.
&&
GWICKLUNLocal storm report, Sep 28, 1:29 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT SUN SEP 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HEAVY RAIN NE POCATELLO 42.88N 112.47W
09/28/2014 M1.73 INCH BANNOCK ID NWS EMPLOYEE
48-HOUR TOTAL ENDING AT 730 AM THIS MORNING.
&&
GWICKLUNLocal storm report, Sep 28, 2:06 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT SUN SEP 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HEAVY RAIN BERN 42.33N 111.38W
09/28/2014 M2.13 INCH BEAR LAKE ID CO-OP OBSERVER
48 HOUR STORM TOTAL.
&&
VALLESpecial weather statement, Sep 28, 3:29 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT SUN SEP 28 2014
IDZ017>023-025-031-032-282300-
BEAR LAKE ID-CARIBOU ID-CLARK ID-MINIDOKA ID-TETON ID-LINCOLN
ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-MADISON ID-FREMONT ID-CUSTER ID-
329 PM MDT SUN SEP 28 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
LARGE PORTIONS FOR CENTRAL AND EASTERN IDAHO
UNTIL 500 PM MDT
AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD MODERATE TO HEAVY RAIN ACROSS CENTRAL AND EASTERN IDAHO.
THUNDERSTORMS ARE ALSO DEVELOPING NEAR IDAHO FALLS, ABERDEEN AND
NEAR THE SUN VALLEY REGION.
EXPECT RAINFALL AMOUNTS BETWEEN 0.25 AND 0.50 INCHES IN THE NEXT
HOUR WITH THE HEAVIER SHOWERS. LOCALIZED STREET FLOODING IS
POSSIBLE. USE CAUTION IF YOU EXPERIENCE WATER ON ROADWAYS.
EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THIS EVENING.
LAT...LON 4262 11331 4326 11441 4332 11440 4332 11450
4334 11455 4344 11456 4348 11452 4349 11456
4390 11461 4411 11331 4424 11293 4424 11283
4428 11282 4447 11226 4450 11113 4243 11108
TIME...MOT...LOC 2126Z 115DEG 16KT 4342 11228
PRESTONLocal storm report, Sep 28, 3:43 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT SUN SEP 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN 2 SW AMMON 43.46N 112.00W
09/28/2014 E0.00 INCH BONNEVILLE ID TRAINED SPOTTER
NO AMOUNT GIVEN--NO GAUGE. SPOTTER REPORTED A HEAVY
DOWNPOUR LASTING 15-20 MINUTES,ENDING ABOUT 5 MINUTES
AGO. LIGHT DRIZZLE AT TIME OF PHONE CALL.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:02 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more | 88 min |
| Sep 28, 3:29 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 7 more | 91 min |
| Sep 28, 5:07 PM MDT | Special Weather Statement | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 4 more | 83 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.